Alert archive / South Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Charleston, SC

August 16, 2023Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 16, 2023, 7:35 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2023, 7:35 PM EDT (23:35 UTC)
Expired
Aug 17, 2023, 12:30 AM EDT
In force
5 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 7:49 PM EDTRAIN 3.965 Wnw Round O, SCA personal weather station located along Cromwell Lane measured 3.96 inches of rain as of 7:49pm. The heaviest rainfall occurred between 6:49pm and 7:49pm when 2.52 inches of rain fell during this time period.
Aug 16, 9:01 PM EDTRAIN 4.744 Nw Round O, SCA personal weather station located near Sidneys Road measured 4.74 inches of rainfall as of 9:01pm.
Aug 16, 9:05 PM EDTFLASH FLOOD4 Ese Canadys, SCEmergency manager reported a portion of Chisolm Road washed out where the paved section of the road meets the dirt portion. That area of the roadway is expected to undergo repairs.
Aug 16, 9:41 PM EDTRAIN 02 Nne Walterboro, SCEmergency manager reported water on roadway blocking both lanes due to heavy rain near the 500 block of Tuskegee Airmen Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WGUS52 KCHS 162335
FFWCHS
SCC029-035-170130-
/O.NEW.KCHS.FF.W.0002.230816T2335Z-230817T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
735 PM EDT Wed Aug 16 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 930 PM EDT.

* At 734 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain extending from near Stokes to Canadys. Between 3 and 6 
  inches of rain have fallen so far this evening. Additional 
  rainfall amounts of 2 to 4 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Walterboro, Canadys, Sidney, Hiotts, Colleton Medical Center, 
  Rhodes Crossroads and Stokes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR AND 30 MINUTES

$$
5 follow-up statements
407 
WGUS72 KCHS 170027
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
827 PM EDT Wed Aug 16 2023

SCC029-035-170130-
/O.CON.KCHS.FF.W.0002.000000T0000Z-230817T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Dorchester SC-
827 PM EDT Wed Aug 16 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS 
EVENING FOR COLLETON AND DORCHESTER COUNTIES...

At 823 PM EDT, Doppler radar indicated thunderstorms with torrential 
rainfall extending from Islandton to Stokes. Although rain has 
temporarily diminished a bit over the warned area, more heavy rain 
will move in from the west over the next half hour. As much as 4 to 
7.5 inches of rain has already fallen and an additional 2 to 4 
inches could fall through 930 PM. Flash flooding is likely in some 
areas.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Walterboro, Canadys, Sidney, Hiotts, Colleton Medical Center, 
  Rhodes Crossroads and Stokes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-2.5 INCHES IN 1 HOUR

$$
409 
WGUS52 KCHS 170121
FFWCHS
SCC029-035-170300-
/O.EXT.KCHS.FF.W.0002.000000T0000Z-230817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
921 PM EDT Wed Aug 16 2023

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 1100 PM EDT.

* At 918 PM EDT, Doppler radar indicate light to moderate rain 
  extending from Stokes east to Canadys and Sidney. Although the 
  risk for additional flash flooding is diminishing, pockets of 
  flash flooding are likely ongoing across the warning area where as 
  much as 4 to 7 inches of rain fell earlier. The Flash Flood 
  Warning has therefore been extended until 11 PM.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Walterboro, Canadys, Sidney, Hiotts, Colleton Medical Center, 
  Rhodes Crossroads and Stokes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
519 
WGUS52 KCHS 170243
FFWCHS
SCC029-035-170430-
/O.EXT.KCHS.FF.W.0002.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1043 PM EDT Wed Aug 16 2023

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 1230 AM EDT.

* At 1039 PM EDT, Doppler radar indicated a line of thunderstorms 
  with heavy rain moving into western Colleton County. This line 
  will move across the area from Stokes east to Canadys through 1230 
  AM. Much of the area has observed between 4 and 7.5 inches of rain 
  since late afternoon. A quick to 1 to 2 inches of rain could fall 
  as this line moves east. The risk for flash flooding continues.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Walterboro, Canadys, Sidney, Hiotts, Colleton Medical Center, 
  Rhodes Crossroads and Stokes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$
181 
WGUS72 KCHS 170335
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1135 PM EDT Wed Aug 16 2023

SCC029-035-170430-
/O.CON.KCHS.FF.W.0002.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Dorchester SC-
1135 PM EDT Wed Aug 16 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT THURSDAY 
FOR COLLETON AND DORCHESTER COUNTIES...

At 1134 PM EDT, Doppler radar indicated light showers moving across 
the warned area. The risk for additional flash flooding is ending. 
If trends continue, the warning may be cancelled early.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Walterboro, Canadys, Sidney, Hiotts, Colleton Medical Center, 
  Rhodes Crossroads and Stokes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
963 
WGUS72 KCHS 170424
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1224 AM EDT Thu Aug 17 2023

SCC029-035-170434-
/O.EXP.KCHS.FF.W.0002.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Dorchester SC-
1224 AM EDT Thu Aug 17 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT EARLY THIS MORNING 
FOR COLLETON AND DORCHESTER COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

LAT...LON 3309 8057 3300 8046 3290 8073 3301 8076
      3307 8062

$$

BSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 5:54 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 16, 5:54 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
554 PM EDT Wed Aug 16 2023

.SYNOPSIS...
A cold front will linger over the region into Thursday. Another
front could move into the area on Saturday, before high
pressure returns early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Quick update has been issued to adjust near term pops a bit.
Late afternoon KCLX radar data showed an expanding area of
convection over parts of the Charleston Tri-County. This area
of tstms will post a flood risk over the next 1-3 hours as it
treks across Dorchester, Berkeley and possibly parts of
Charleston County. Unofficial mesonet sites in northern
Dorchester County have reported as much as 2 inches of rain in
less than 30 min. Impressive rainfall rates like this will be
capable of producing minor flooding of low-lying and poor
drainage areas. Convection seems progressive enough that flash
flooding will not be too much of an issue, but trends are being
monitored.

Farther south, convection aligning along outflow boundaries
working north out of far Southeast Georgia will move north of
the Altamaha River over the next few hours. Convection should
refocus down that way and pops were adjusted slightly to reflect
this. Some of this may leak north of the Savannah River later
this evening as well before shifting offshore overnight.
Overall, pops 60-80% look reasonable over the next few hours.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Mid level troughing will generally reside over the eastern CONUS
through late week, as a stronger wave shifts across the Great Lakes
and into the Northeast. The trough will begin to retreat over the
weekend as a large ridge building over the central portion of the
country expands eastward. At the surface, a weak front/trough will
reside inland with higher pressure offshore. Weak shortwave energy
passing through on Thursday will keep fairly high rain chances in
the forecast, with better coverage expected closer to the coast and
over the eastern half of the forecast area where the axis of deeper
moisture resides. Held PoPs below 15% for Friday with drier air and
little in the way of larger scale forcing. Showers and thunderstorms
will then return in the forecast for Saturday with another front
moving into the area, but models still show a decent bit of mid
level dry air so coverage should stay isolated to scattered.

High temperatures in the upper 80s to around 90 on Thursday will
warm to the lower/mid 90s for Friday and Saturday. Lows will be in
the 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A large mid level ridge over the central US will expand eastward
early next week. High pressure should become the dominant feature at
the surface. A cold front could impact the area very late or even
beyond the long term period mid week. Highest rain chances will be
on Sunday with a bit deeper moisture and some models indicating a
weak wave moving towards the coast or even onshore. Less coverage is
anticipated for Monday and Tuesday. Temperatures are expected to be
near to slightly above normal.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms are beginning to develop across the
region, with convection at or in the vicinity of the KCSH and
KJZI terminals now. Expect coverage to increase through the
afternoon with the best chances for TSTMS between 20Z and 00Z
this evening. Any thunderstorms could produce brief flight
restrictions.

Otherwise, VFR weather will persist through early afternoon
Thursday. A touch of shallow fog is possible tonight although
confidence is too low to include in the terminal forecasts at
this juncture.

Extended Aviation Outlook: Periodic flight restrictions are expected
through Thursday, mainly during the afternoon/evening hours in
association with showers and tstms.

&&

.MARINE...
Southerly winds will persist across the coastal waters through
tonight with some modest gustiness anticipated. But gusts and
waves will remain below Small Craft Advisory. However, showers
and thunderstorms will continue to impact the waters through
tonight, particularly off the South Carolina coast. Expect
higher winds and waves in and near thunderstorms.

Thursday through Monday: Winds and seas are expected to remain below
Small Craft Advisory criteria through the period. Winds will largely
have a southerly component late week into the weekend, before a
backing a bit to the east early next week. There will be some uptick
in speeds Thursday night, but should top out in the 15-20 kt range.
Otherwise, winds will average 15 knots or less. Seas will be 2-4
feet.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Aug 16, 3:50 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
350 PM EDT Wed Aug 16 2023

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-172000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
350 PM EDT Wed Aug 16 2023

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 16, 3:19 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
319 PM EDT Wed Aug 16 2023

SCZ045-161945-
Inland Berkeley-
319 PM EDT Wed Aug 16 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN LAKE
MARION...
...MARINERS SHOULD SEEK SAFE HARBOR...

At 319 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Eastern Lake Marion, or 16 nm northwest of
Moncks Corner, moving northeast at 10 knots.

HAZARD...gusty winds 30 to 40 knots.

SOURCE...Radar Indicated.

IMPACT...Expect briefly stronger winds and suddenly higher waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on the eastern portions of Lake Marion should seek safe
harbor immediately. If caught on the open water, stay as low as
possible and wear a personal flotation device. Remember, if you can
hear thunder you are at risk for being struck by lightning.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3345 8017 3339 8013 3339 8022 3345 8022
      3344 8021 3345 8021
TIME...MOT...LOC 1919Z 232DEG 11KT 3341 8020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Aug 16, 4:41 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Charleston SC
441 PM EDT Wed Aug 16 2023

SCZ045-162200-
Inland Berkeley-
441 PM EDT Wed Aug 16 2023

...STORMY AFTERNOON FOR THE SANTEE COOPER LAKES...

Numerous thunderstorms will impact Lake Moultrie and the eastern
portions of Lake Marion through 6 PM. These thunderstorms will be
capable of producing wind gusts in excess of 30 knots, frequent
cloud to water lightning and localized visibilities of 1 NM or
less in heavy rainfall. Periods of locally higher waves can also
be expected. Mariners are urged to seek safe harbor now before the
strongest storms arrive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught on the open water, stay as low as possible and wear a
personal flotation device. Remember, if you can hear thunder you
are at risk for being struck by lightning.

Stay tuned to NOAA Weather Radio All Hazards or the Internet for
the latest information from the National Weather Service.

&&
Special weather statement, Aug 16, 5:44 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Wed Aug 16 2023

SCZ043-044-162215-
Inland Colleton-Dorchester-
544 PM EDT Wed Aug 16 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 543 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Canadys to near
Walterboro, and moving east at 15 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of these storms include...
Walterboro, Cottageville, Round O, and Canadys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3309 8038 3288 8050 3293 8073 3313 8059
TIME...MOT...LOC 2143Z 277DEG 15KT 3307 8056 3294 8067

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH
Local storm report, Aug 16, 6:00 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
600 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Rain             1 ENE Dorchester        33.14N  80.38W
08/16/2023  M2.12 inch       Dorchester         SC   Trained Spotter

            A trained spotter measured 2.12 inches of rainfall that
            fell within a 30 minute period near the cross streets of
            Limestone Rd and Twin Oak Lane.

&&

Event Number CHS2301071

BRM
Local storm report, Aug 16, 6:59 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
659 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Rain             5 NNE Walterboro        32.97N  80.64W
08/16/2023  U0.00 inch       Colleton           SC   Emergency Mngr

            Emergency manager reported water in roadway blocking
            both lanes near the intersection of Jefferies Hwy and
            Cottonwood Lane due to heavy rainfall.

&&

Event Number CHS2301072

BRM
Special weather statement, Aug 16, 7:21 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
721 PM EDT Wed Aug 16 2023

GAZ137-140-162345-
Inland McIntosh-Long-
721 PM EDT Wed Aug 16 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...

At 721 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibet, moving northeast at 20 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Tibet, Jones, and South Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3163 8175 3176 8164 3170 8150 3170 8147
      3169 8146 3168 8147 3164 8143 3165 8142
      3164 8139 3151 8159
TIME...MOT...LOC 2321Z 223DEG 16KT 3163 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:10 PM EDTSpecial Weather StatementCHSDorchester50 min
Aug 15, 8:15 PM EDTSpecial Marine WarningCHS61 min
Aug 16, 3:18 PM EDTSpecial Marine WarningCHS57 min
Aug 16, 3:19 PM EDTSpecial Weather StatementCHSClarendon26 min
Aug 16, 5:08 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester3 hr
Aug 16, 5:44 PM EDTSpecial Weather StatementCHSDorchester31 min
Aug 16, 5:58 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester2 hr
Aug 16, 7:09 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester, Hampton100 min

Nearby

Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.